MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE POLY SZ 2+ 10MM SULCUS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE POLY SZ 2+ 10MM SULCUS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 220223210E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that when inserting the poly at the end of the case, the poly got damaged upon insertion.We had a second poly to insert and it too had a small damaged when inserting on the latter side but the surgeons was ok to use it.A surgical delay of approximately 15 minutes was encountered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since evaluation of the returned device does find damage/deformation to the dovetail feature.Examination of the returned poly confirms the catalog and lot and finds one of the posterior corners is deformed/damaged that is consistent with an attempted insertion with force.Due to the damage/deformation, certain specifications were unable to be confirmed.Other key dimensions were taken and found to be within specifications.The surgical technique does note to slide the poly insertion tool assembly over the attachment screw and align flush with the anterior surface of the tibial tray.Thread the attachment nut onto the attachment screw to lock the poly insertion tool to the tibial tray.It also states to prevent incomplete seating of the poly insert, properly irrigate the tibial tray prior to poly insertion.Apply slight reaction force as necessary to keep insertion tool at 90 degrees to tibia.Available stock did confirm that no other units were available for evaluation.It was also noted that no other similar complaints for this particular lot have been reported.Based on the details obtained during the investigation, the root cause was attributed to a user related issue.The event was likely caused by incomplete seating and/or alignment of the poly into the tibial tray resulting in the deformation/damage and inability to insert the poly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
INBONE POLY SZ 2+ 10MM SULCUS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19735690
Report Number3010667733-2024-00438
Device Sequence Number20584512
Product Code HSN
UDI-Device Identifier00840420125019
UDI-Public(01)00840420125019(11)220606(17)300606(10)1719300
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number220223210E
Device Lot Number1719300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale